• My husband is ending a year long treatment of interferon. Does anyone know about how long it will take before he starts to feel better?

    Asked by Lari on Monday, September 24, 2012

    My husband is ending a year long treatment of interferon. Does anyone know about how long it will take before he starts to feel better?

    9 Answers from the Community

    9 answers
    • GregP_WN's Avatar

      I can't help you with that, I didn't have that drug, but be patient, someone who did will come along soon and give you their experience with it.

      Hope he starts feeling better.

      about 4 years ago
    • veesandee's Avatar

      I had the 'Pegasis program' (Interferon & Ribruten). The Interferon injections did not bother me but the Ribruten pills did. I also had this treatment for a year but after five months I did not fill sick anymore. But everybody is different. My doctor told me that drinking LOTS of water would ease the effects.

      about 4 years ago
    • booboo's Avatar

      Hi Lari. I took interferon and ribavarin for 48 weeks. It was one of the toughest medical treatments I can imagine. I didn't really begin to feel better for a couple of months. Give it at least 8 weeks before you expect much improvement. That being said, the ribaviran was a large part of the problem because it caused severe hemolytic anemia. If he is just taking interferon without the anti-viral drug he may feel better sooner. The flu-like feeling was gone in about 4-6 weeks. The brain fog stayed with me longer.

      Good luck to your husband. I hope his treatment has been successful.

      about 4 years ago
    • geekling's Avatar

      You need a different forum. Look for one about HCV. He should begin to feel better right away as the poisons begin to leave his system. He might suffer pupura and he may be horribly anemic. He will want to sleep a lot. Look into growing sprouts and putting them in his foods (juicing is easy) and giving him wheat grass shots up to 4x/day. He needs a cleansing and healing way of eating for a couple of months.
      and, of course, pester his doctor for help.
      Best healthy wishes

      about 4 years ago
    • Thankgoodness' Avatar

      Interferon is a long rough treatment. Normally within a few weeks you start to feel better. But, people are different. I can say that once your blood levels return to normal you begin to feel better.

      about 4 years ago
    • Thankgoodness' Avatar

      I should say that I have done interferon treatment five times. The last one was my charm. I was cured. So, please be strong and have GREAT faith.

      about 4 years ago
    • StrongSteph's Avatar

      I had a total of 25 shots of interferon as a part of bio-chemotherapy. I was on SO many drugs that I am not sure how long until I felt better after that one particular drug. I do know that it took me about a year to feel more "normal." There is no easy way out of melanoma...but one day you do feel like your old self. It is hard to believe during the Dog Days of treatment, but I know this to be true for me. GOOD LUCK, do not lose HOPE!

      about 4 years ago
    • daca1964's Avatar


      It took me a year to feel like myself again.. It's a brutal treatment. I had all the side affects and they had me on all kinds of medication to control it. It was tough, but I'm a 4 year Stage IIIB Nodular Melanoma survivor... It takes time. You figure you took a year out of your life during treatment it takes a year to get it back. That's what the doctors told me.

      Good Luck

      over 3 years ago
    • geekling's Avatar

      I know they give interferon and ribavarin for hepatitis C but I'd no idea, until now, that they also give it to cancer patients.


      I hear it is a very rough treatment but that the drugs begin to leave your system after a few months. Some people have lasting side effects. I am completely stultified by this news. I truly, don't know what to make of it.


      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.